Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 95, NWS Birmingham, AL

March 15, 20084 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 15, 2008, 4:00 AM CDT for 4 counties in Alabama. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 4:00 AM CDT (09:00 UTC)
Expired
Mar 15, 2008, 4:45 AM CDT
In force
45 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chambers County, AL, Clay County, AL, Randolph County, AL, Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
Mar 15, 4:00 AM CDTTSTM WND DMG3 Ne Ashland, ALCLAY COUNTY EMA REPORTS COLLAPSE OF AN AIRCRAFT HANGAR WITH DEBRIS BLOWN 100-150 YDS.
Mar 15, 4:06 AM CDTTSTM WND GST 51Lineville, AL
Mar 15, 4:06 AM CDTHAIL 0.5Lineville, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 12:56 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 150900
SVRBMX
ALC017-027-111-123-150945-
/O.NEW.KBMX.SV.W.0095.080315T0900Z-080315T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 AM CDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  CLAY COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF ASHLAND...
  RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WEDOWEE...ROANOKE...
  NORTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 445 AM CDT

* AT 400 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF   
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED   
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF BARFIELD TO   
MILLERVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF   
OXFORD TO 10 MILES NORTHEAST OF GOODWATER...AND MOVING EAST AT 50   
MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MELLOW VALLEY...BARFIELD...LINEVILLE AND GOLDVILLE BY 405 AM CDT...
  OFELIA AND CRAGFORD BY 410 AM CDT...
  MOTLEY BY 415 AM CDT...
  WEDOWEE AND WADLEY BY 420 AM CDT...
  TENNANT BY 425 AM CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOUR ARE IH ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.

THE NATIONAL WEATHER SERVICE HAS INDICATED SOME WEAK ROTATION WITHIN
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
SATURDAY MORNING FOR ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3308 8600 3312 8601 3347 8586 3347 8579
      3350 8577 3351 8534 3349 8530 3314 8523
      3313 8522 3307 8523
TIME...MOT...LOC 0900Z 272DEG 46KT 3345 8575 3316 8587

$$

JONES/90
1 follow-up statement
000 
WWUS54 KBMX 150920
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 AM CDT SAT MAR 15 2008

ALC017-027-111-123-150945-
/O.CON.KBMX.SV.W.0095.000000T0000Z-080315T0945Z/
TALLAPOOSA AL-CHAMBERS AL-CLAY AL-RANDOLPH AL-
420 AM CDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR RANDOLPH...SOUTHEASTERN CLAY...NORTHWESTERN CHAMBERS AND EXTREME
NORTHEASTERN TALLAPOOSA COUNTIES...

AT 420 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MORRISON
CROSS ROADS TO WEDOWEE TO MELLOW VALLEY...OR ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF WEDOWEE TO WEDOWEE TO 9 MILES SOUTHEAST OF
ASHLAND...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEWELL...NAPOLEON...MOTLEY AND MALONE BY 425 AM CDT...
  GRAHAM...CORINTH...BIG SPRINGS AND WADLEY BY 430 AM CDT...
  ROCK STAND AND CONCORD BY 435 AM CDT...

THE NATIONAL WEATHER SERVICE HAS INDICATED SOME WEAK ROTATION WITHIN
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
SATURDAY MORNING FOR EASTERN ALABAMA.

LAT...LON 3309 8586 3319 8582 3349 8551 3350 8550
      3350 8535 3351 8534 3348 8530 3313 8522
      3307 8523
TIME...MOT...LOC 0920Z 272DEG 46KT 3344 8544 3328 8548
          3316 8574

$$

JONES/90

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 12:32 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 15, 12:32 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 AM CDT SAT MAR 15 2008

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY.

WE WILL BEGIN TO SEE AN INCREASE IN THE DEWPOINTS AND TEMPERATURES
ACROSS THE AREA AS THE WARM FRONT LIFTS NORTHWARD. SHOWERS AND
THUNDERSTORMS SHOULD BEGIN TO DEVELOP AS THIS MOVES NORTHWARD. THE
BEST CHANCES WILL REMAIN ACROSS THE NORTH. THESE CHANCES WILL THEN
TRANSITION EASTWARD SHORTLY AFTER SUNRISE...BEFORE LEAVING MOST OF
THE AREA SHORTLY AFTER NOON. WEST WINDS WILL THEN KICK IN AND
TEMPERATURES WILL REACH INTO THE LOW TO EVEN MID 80S ACROSS THE
SOUTH...WITH MID TO UPPER 70S ACROSS THE NORTH.

16

.LONG TERM...SUNDAY THROUGH THURSDAY.

HIGH PRESSURE BUILDS INTO CENTRAL ALABAMA ON SUNDAY...WITH
NORTHERLY WINDS AND COOL ADVECTION AFFECTING THE AREA. NEAR NORMAL
TEMPERATURES ARE EXPECTED ON SUNDAY...WITH LOW TO MID 60S ACROSS
THE NORTH AND LOW 70S IN THE SOUTH.

THE SURFACE HIGH WILL SHIFT TO THE EAST ON MONDAY...AS THE NEXT
WEATHER SYSTEM GETS ORGANIZED ACROSS SOUTHWEST TEXAS. THE PRESSURE
GRADIENT WILL TIGHTEN ON TUESDAY AS THE APPROACHING SURFACE LOW
MOVES INTO EASTERN OKLAHOMA/WESTERN ARKANSAS...CAUSING SOUTHERLY
FLOW TO INCREASE ACROSS THE FORECAST AREA. THIS WILL PUSH HIGHS
TUESDAY AFTERNOON INTO THE 70S AREAWIDE...WITH LOCATIONS IN THE WEST
AND SOUTH NEARING 80 DEGREES.

AS THE SURFACE LOW TRACKS INTO THE OHIO RIVER VALLEY TUESDAY
NIGHT...A FRONT WILL APPROACH CENTRAL ALABAMA LATE TUESDAY NIGHT AND
CONTINUE ACROSS THE STATE ON WEDNESDAY. DYNAMICS LOOK GOOD WITH THIS
SYSTEM...ALTHOUGH SOME MODEL DISAGREEMENT ON TIMING STILL EXISTS.
WILL KEEP THE MENTION OF THUNDERSTORMS IN FOR TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON. HIGHS ON WEDNESDAY COULD BE TRICKY...AS
THEY WILL GREATLY DEPEND ON THE TIMING OF THE ACTUAL FRONTAL
PASSAGE. BUT NOT EXPECTING A SUBSTANTIAL COOL DOWN WITH THIS SYSTEM.

HIGH PRESSURE BUILDS BACK INTO THE REGION ON THURSDAY THROUGH THE
REMAINDER OF THE EXTENDED...WITH TEMPERATURES NEAR NORMAL WITH HIGHS
IN THE MID TO UPPER 60S THURSDAY AND FRIDAY...AND LOWS IN THE LOW
40S.

14

&&

.AVIATION...06Z TAF DISCUSSION.

TWO DIFFERENT KINDS OF WEATHER HEADING AT UP FROM TWO DIFFERENT
DIRECTIONS EARLY THIS MORNING.  DECK OF LOW CLOUDS HEADING NORTH...
HAS ALREADY ENGULFED TOI AND MGM...AND SHOULD CONTINUE ON TO THE
REST OF THE TAF SITES THROUGH ANOUT 09Z.  CEILINGS ASSOCIATED WITH
THIS STRATUS DECK HAVE BEEN BETWEEN 1000 AND 1500 FEET.  THEY MAY
DROP BELOW 1000 FEET AS THE MORNING WEARS ON...BUT SHOULDNT GET AS
LOW AS 500.

COMING AT US FROM THE WEST IS A BIG MASS OF SHOWERS AND
THUNDERSTORMS...RIDING ALONG A WARM FRONT.  THIS RAIN IS EXPECTED TO
REACH TCL BY 07-08Z...AND PROGRESS EASTWARD FROM THERE...IT IT HOLDS
TOGETHER.  I WENT WITH VCTS INNITIALLY...SINCE (EVEN WITH THE
CONVECTION RELATIVELY CLOSE) MY CONFIDENCE IS STILL QUITE LOW ON HOW
THE OVERALL PATTERN OF SHOWERS/STORMS EVOLVES OVER THE NEXT SEVERAL
HOURS. THE ONE THING I AM FAIRLY CONFIDENT IN IS THAT IT SHOULD STAY
NORTH OF MGM AND TOI FOR NOW.

AFTER SUNRSIE...I TRIED TO INDICATE A GRADUAL BUT EVENTUAL
IMPROVEMENT IN CONDITIONS...WITH THE CLOUDS SLOWLY LIFTING AND THEN
BREAKING UP.  CONDITIONS SHOULD BE BACK TO VFR IF NOT BY 00Z
TOMORROW...THEN QUITE SOON AFTER.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Mar 14, 8:48 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 PM CDT FRI MAR 14 2008

ALZ011>015-017>050-160130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
848 PM CDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH 3 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL
ALABAMA...FROM EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON.
THE FIRST WAVE OF STORMS COULD BEGIN AS EARLY AS 3 AM IN WEST
ALABAMA...AND THE LAST WAVE OF STORMS COULD CONTINUE IN EASTERN
ALABAMA THROUGH 3 PM. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS...BUT THERE WILL BE A SMALL CHANCE OF TORNADOES. THE
AREA WITH THE GREATEST THREAT OF SEVERE WEATHER WILL BE FROM THE
CITIES OF LIVINGSTON...CLANTON...AND LAFAYETTE...NORTHWARD.

DRY AND BREEZY CONDITIONS ARE EXPECTED ACROSS MUCH OF CENTRAL
ALABAMA ON SATURDAY AFTERNOON. WINDS WILL INCREASE AND BE SUSTAINED
BETWEEN 15 AND 20 MPH.

ANOTHER STORM SYSTEM WILL ENTER THE AREA LATE TUESDAY NIGHT AND
WEDNESDAY. AT THIS TIME THERE IS A POTENTIAL FOR ANOTHER ROUND OF
SEVERE WEATHER. UNCERTAINTY REMAINS WITH TIMING AND STRENGTH OF THIS
SYSTEM. STAY TUNED TO LATER FORECASTS AS THIS SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY THIS AFTERNOON AND EVENING.

61

In the hours before

Local storm report, Mar 15, 2:25 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     HAIL             4 WNW DUNCANVILLE       33.08N 87.47W
03/15/2008  E0.88 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            HAIL UP TO NICKEL SIZE REPORTED ON BEAR CREEK ROAD.

&&

61
Local storm report, Mar 15, 2:44 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     HAIL             9 W HUEYTOWN            33.45N 87.16W
03/15/2008  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZED HAIL WAS REPORTED ON LOCK 17 ROAD NEAR
            PLEASANT GROVE.

&&

61
Local storm report, Mar 15, 3:33 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     HAIL             2 NE WOODSTOCK          33.22N 87.13W
03/15/2008  E0.50 INCH       BIBB               AL   AMATEUR RADIO

            DIME SIZED HAIL REPORTED IN THE GREEN POND COMMUNITY.

0255 AM     HAIL             4 W BIRMINGHAM          33.52N 86.86W
03/15/2008  E1.25 INCH       JEFFERSON          AL   PUBLIC

            HALF DOLLAR SIZED HAIL REPORTED ON I-20 BETWEEN EXIT 120
            AND ARKADELPHIA ROAD.

0256 AM     HAIL             5 SSW BIRMINGHAM        33.46N 86.84W
03/15/2008  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            REPORTED ON WEST OXMOOR ROAD.

0256 AM     HAIL             3 NNW WARRIOR           33.85N 86.83W
03/15/2008  E0.50 INCH       BLOUNT             AL   AMATEUR RADIO

            REPORTED ON I-65 AT HIGHWAY 160.

0257 AM     TSTM WND DMG     5 NE WOODSTOCK          33.26N 87.08W
03/15/2008                   TUSCALOOSA         AL   AMATEUR RADIO

            LARGE TREE BLOWN DOWN JUST SOUTH OF BELLVIEW BAPTIST
            CHURCH.

0259 AM     HAIL             BIRMINGHAM              33.53N 86.80W
03/15/2008  E0.75 INCH       JEFFERSON          AL   EMERGENCY MNGR

            PENNY SIZED HAIL IN DOWNTOWN BIRMINGHAM.

0300 AM     HAIL             2 NE HELENA             33.31N 86.82W
03/15/2008  E0.50 INCH       SHELBY             AL   AMATEUR RADIO

            REPORTED NEAR PELHAM HIGH SCHOOL.

0302 AM     HAIL             2 SSW CAHABA HEIGHTS    33.43N 86.74W
03/15/2008  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            REPORTED AT I-459 AND CAHABA RIVER ROAD.

0305 AM     HAIL             3 WSW ALABASTER         33.21N 86.86W
03/15/2008  E1.50 INCH       SHELBY             AL   PUBLIC

            REPORTED IN MAYLENE.

&&

61
Special weather statement, Mar 15, 3:39 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 AM CDT SAT MAR 15 2008

ALZ018>021-150930-
CALHOUN-CHEROKEE-CLEBURNE-ETOWAH-
339 AM CDT SAT MAR 15 2008

...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CHEROKEE...CLEBURNE AND
ETOWAH COUNTIES UNTIL 430 AM CDT...

AT 339 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM REECE CITY TO 7 MILES
NORTHWEST OF BYNUM...OR ALONG A LINE EXTENDING FROM GADSDEN TO 9
MILES NORTHEAST OF LINCOLN...MOVING EAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NORTHSIDE.
  WILSONIA.
  LEESBURG.
  WEISS DAM.
  TENNALA.
  HOWELLS CROSSROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
SATURDAY MORNING FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JONES/90
Local storm report, Mar 15, 3:44 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     HAIL             3 NNE ALABASTER         33.26N 86.80W
03/15/2008  E0.50 INCH       SHELBY             AL   AMATEUR RADIO

            REPORTED AT I-65 AND CR-11.

&&

61
Local storm report, Mar 15, 3:56 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 AM     HAIL             5 S ALABASTER           33.15N 86.81W
03/15/2008  E1.00 INCH       SHELBY             AL   TRAINED SPOTTER

            QUARTER SIZED HAIL WAS REPORTED AT CR-22 AND CR-16 IN
            MONTEVALLO.

0350 AM     HAIL             4 SE ALABASTER          33.18N 86.78W
03/15/2008  E0.75 INCH       SHELBY             AL   NWS EMPLOYEE

            PENNY SIZED HAIL AT THE NWS OFFICE IN CALERA.

&&

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:06 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah39 min
Mar 15, 12:33 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa26 min
Mar 15, 12:50 AM CDTSevere Thunderstorm WarningBMXMarion55 min
Mar 15, 12:53 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker52 min
Mar 15, 1:06 AM CDTSevere Thunderstorm WarningBMXLamar, Pickens54 min
Mar 15, 1:14 AM CDTSevere Thunderstorm WarningBMXLamar, Marion31 min
Mar 15, 1:40 AM CDTSevere Thunderstorm WarningBMXMarion, Winston50 min
Mar 15, 1:51 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Pickens, Tuscaloosa39 min
Mar 15, 2:14 AM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker46 min
Mar 15, 2:29 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Jefferson, St. Clair, Shelby and 1 more46 min
Mar 15, 2:34 AM CDTSevere Thunderstorm WarningBMXBlount41 min
Mar 15, 2:40 AM CDTSevere Thunderstorm WarningBMXHale, Tuscaloosa20 min
Mar 15, 2:52 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair38 min
Mar 15, 3:01 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair29 min
Mar 15, 3:10 AM CDTSevere Thunderstorm WarningBMXBibb, Calhoun, Chilton, Clay, Coosa, Jefferson and 3 more50 min
Mar 15, 3:25 AM CDTSevere Thunderstorm WarningBMXBibb, Shelby20 min
Mar 15, 3:57 AM CDTSevere Thunderstorm WarningBMXShelby, Talladega33 min
Mar 15, 6:45 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 15, 7:04 AM CDTSevere Thunderstorm WarningBMXMarion41 min
Mar 15, 7:30 AM CDTSevere Thunderstorm WarningBMXLamar, Marion14 min
Mar 15, 9:16 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson59 min
Mar 15, 9:46 AM CDTTornado WarningBMXBlount, Etowah, St. Clair34 min
Mar 15, 10:13 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah47 min
Mar 15, 10:31 AM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne, Etowah39 min
Mar 15, 1:30 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne45 min
Mar 15, 1:52 PM CDTTornado WarningBMXCleburne13 min
Mar 15, 3:32 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph28 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.